Nitrofurantoin reaction

Common Questions and Answers about Nitrofurantoin reaction

macrobid

http://www.ehealthme.com/drug_interactions_side_effects/Nexium-2792078.
Macrobid® (nitrofurantoin), when taken for short periods of time, up to a month, can cause an acute allergic lung reaction that always resolves completely when the medicine is stopped. When the medicine is taken for sustained periods of time, 3 months or more, it can cause either toxic or allergic lung damage that is usually, but not always, irreversible. You should ask your doctor if your husband is likely to be having a lung reaction to Macrobid® (nitrofurantoin).
Although prilosec (daily) and advil 2-3 times daily helped enough to allow me to work and function it was not tenable, and so my doctor said to discontinue the Rifampin after day 6 hoping that was causing the reaction. Now, 36 hours after discontinuing the Rifampin I still have mild nausea and headache, which would difficult ot sustain for 3 more weeks. 1. How would you proceed vis a vis a different antibiotic and 2.
I have had an allergic reaction before to an antibiotic (don't remember what kind it was, but I was taking it for acne when I was a teenager) except that was full blown, head to toe hives that itched AWFULLY. This, so far, is just very small bumps that itch kinda like it feels when your skin gets dry. Is it unusual to have a reaction that far into an antibiotic? That is the only thing I can think of that could be causing it? Could it be something I ate or drank with it?
Please, What are the side affects and cautions with NITROFURANTOIN MONO-MCR 100MG?
The US National Institutes of Health (NIH), which are run by the US government, and so aren't part of any pharmaceutical company, has a website that says the following, among other things -- the last item listed under 'call your doc if ...' is if you get a skin rash: Nitrofurantoin(nye troe fyoor an' toyn) Last Revision: November 1, 2010. ... Nitrofurantoin may cause side effects.
for interpretation: color: light & yellow appearance:cloudy reaction:6.5 sp.gravity:1.
I had an allergic reaction to this (hives wheezing itching and shakiness) so was told by the doctor to stop taking it. I'm now on ciprofloxacin 250 mg (five day course) and have just had the first dose. I'm really freaking though in case I have another allergic reaction. I have penicillin allergy anyway (again, hives etc) and now this with the Macrodanting. Is cipro ok for people with the two above allergies? many thanks.
I took all of the Azithromycin and started the Ciprofloxacin when I got home. Well, I had an allergic reaction to the Cipro so I got a prescription of Nitrofurantoin mono/mac which I completed dosage over a weeks time like instructed. It has been 10 days since taking the Azithromycin and I still notice little white particles in my urine. Before I took the Azithromycin there was white, long and stringy bactereia in my urine (really noticable.
I'm concerned with the pills my fiancee has recieved from her doctor. The concern is with the reaction she has to them and then she says she hasn't taken any like I can't tell which is like saying I'm stupid. She has an overactive thyroid and also a fracture. The tylinol 3 I'm familiar with but the rest I'm not.
well unfortunately I never thought to tell this to my current mother-in-law...and she is now in ICU having suffered a severe reaction to this drug including a cardiac event and fluid filling the lungs/heart etc. The hospital admitted at first it was a drug reaction...but once they discovered it was their emergency doc who had prescribed it the week before, they started to back pedal on it being the cause. This drug is containdicated in the elderly and liver patients.
My test came back as low count bateria, blood and crystals. I was prescribed nitrofurantoin macro, 100mg, twice a day for 10 days. A day after I began taking the medication, I experienced the worst pain around my pelvic area that spread around the side of my lower back and the full bladder feeling, even worse than before. It got to the point when I couldnt tell when I really had to use the bathroom. I started to leak, so I had to wear small pads in case I couldnt control the 'spasms'.
HE THEn gives me a cream for the jock itch............He prescribed me Levaquin and Flomax but i had a bad reaction to Levaquin after just 5-7 days on it (Rash on one shoulder and weak knees).....After coming off the Levaquin my Prostate seemed to be more sensative and i was more Gassy.and more inflamed. I experienced pain in my underarm Lympnodes and an increase in stomach gas... i return to the urologist and he tells me...i have Chronic Prostatitis TYPE II and III.....
This still sounds like a subcutaneous infection to me, one that also stimulates an autoimmune reaction. He probably needs to see a dermatologist with extensive infectious disease experience to determine the orgin.
The description of ALL your symptoms could well have been written by my brother. In his case all is due to a drug reaction that started insidiously after completing the treatment and was increasing for a long time until it reached its peak. It was discovered after a few more rechallenges with the drug that only worsened his symptoms. Have you excluded a drug intoxication. Have you taken in the past powerful antibiotics or drugs for modifying the inmune response?
Lyme is immunosuppressive, and many of the Lyme tests are geared to look for the immune system's reaction to an invader, so sometimes it takes a while (months) for a hidden infection to show itself. Lyme is definitely a process, not a single event, and coinfections occur about half the time.
Some drugs for rheumatic diseases, many antibiotics (cipro, levaquin, nitrofurantoin-macrobid), antimalarials (lariam) and other drugs cause all your symptoms and more, so it is always recommended to rule out that causes.
Although you haven’t mentioned of a rash or any lesions in the area, an allergic reaction to some unknown trigger may be a differential. Also, this may sound like a sensory problem. An EMG however was done and it was negative (is this correct).I understand this may be frustrating in your case and I agree that a second opinion may help. Was there any history of trauma or injury to th area? Any prior surgery or instrumentation?
Was given levaquin IV, but had a bad reaction to it. Was place on Bactrim for 10 days. Was feeling better, then two days later developed a fever of 103. Went to my Dr. who re-diagnosed my illness as prostatitis. Put me on Cipro for 14 days. 5 days in to the course of Cipro, I was feeling great. At day 10 my stomach started acting up and appetite was greatly diminished. At day 12, I developed an incredibly sore tongue and soft palate. The soreness later spread to the throat.
MedHelp Health Answers